Hail, Greene
- When
- July 6, 4:45 PM CST
- Where
- Greene County, 5 mi W of Fair Grove
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.383, -93.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 6, 2:46 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 PM CDT SAT JUL 6 2002 ADDED 20 PERCENT RAIN CHANCE FOR DIURNAL CONVECTION FOR EASTERN COUNTIES. SMALL CLUSTER OF CONVECTION NEAR KTBN IS PRODUCING NICE LOCALIZE OUTFLOW BOUNDARY WHICH WILL FOCUS ADDTIONAL CONVECTION. SHOULD DIE OFF QUICKLY THIS EVENING. HAZARDOUS WEATHER OUTLOOK HAS BEEN UPDATED. EVENING SHIFT WILL HAVE TO WATCH WESTWARD PROGRESS OF STORMS. PREVIOUS DISCUSSION APPENDED BELOW. DSA ...224 PM... MAIN FORECAST CONCERNS ARE WHETHER OR NOT TO INCLUDE EARLY FIRST PERIOD RAIN CHANCE FOR DIURNAL CONVECTION...THEN LATER CONCERNS ARE TEMPERATURES/HEAT INDEX VALUES FOR SUNDAY AND MONDAY AND RAIN CHANCES DURING THE MIDWEEK PERIOD NEXT WEEK. WEAK BACK DOOR COLD FRONT HAS MADE IT AS FAR WEST AS THE MS RIVER WITH DEWPOINTS IN THE 60S AT KSTL. SOME ISOLATED SHOWERS HAVE DEVELOPED IN WEAK SFC CONVERGENCE ZONE AND POOLED MOISTURE OVER CENTRAL AND SOUTH CENTRAL MO. CAPES ARE IN THE 3000-3500 J/KG RANGE OVER THE FORECAST AREA. GIVEN THE LACK OF DEEP MOISTURE AVAILABLE FOR SIGNIFICANT CONVECTION...AM INCLINED TO LEAVE RAIN CHANCES OUT EARLY THIS EVENING FOR MOST OF THE AREA WITH THE POSSIBLE EXCEPTION OF EASTERN COUNTIES. WILL MAKE THE FINAL DECISION JUST BEFORE ZONE ISSUANCE. NOT LOOKING AT ANY BIG CHANGES TO THE OVERALL FORECAST. SFC TRENDS STILL BACK UP THE MODEL TREND IN BRING SLIGHTLY LOWER DEWPOINTS INTO MUCH OF SOUTHERN MO ON SUNDAY. THIS WILL REDUCE THE HEAT INDEX VALUES A BIT...BUT THERE WILL BE LITTLE CHANGE IN TEMPERATURES. IN FACT...WITH DRYER ATMOSPHERE...WE MAY SEE TEMPERATURES A DEGREE OR TWO WARMER SUNDAY. WILL NOT HIGHLIGHT HEAT INDEX VALUES FOR SUNDAY...BUT MIDSHIFT MAY WANT TO DO THIS FOR THE OVERNIGHT UPDATE...ESPECIALLY IN WESTERN COUNTIES. WE ARE STILL BELOW HEAT ADVISORY CRITERIA. WILL STICK CLOSE TO WARMER ETA MOS TEMPERATURES. AVN MOS HAS BEEN A COUPLE OF DEGREES TOO COOL FOR THE PAST 2-3 DAYS. MIDLEVEL HEIGHTS WILL BUILD OVER THE ROCKIES AND NW FLOW PATTERN WILL BECOME ESTABLISHED EARLY IN THE UPCOMING WORK WEEK. AVN DEPICTS SEVERAL SHORTWAVES IN THE NW FLOW. GENERAL MODEL CONSENSUS IS TO BRING A SHORTWAVE SOUTHEAST INTO NORTHERN MO BY 12Z TUE. SFC COLD FRONT DROPS SLOWLY SOUTH INTO CENTRAL MO LATE TUESDAY AND INTO NORTHERN AR ON WED. BELIEVE THE AVN IS STILL TO AGGRESSIVE IN PUSHING THIS FRONT TOO FAR SOUTH...BUT WILL BITE ON THE IDEA OF FRONT MOVING THROUGH THE AREA TUE NIGHT/WED. RAIN CHANCES ARE ALREADY INCLUDED FOR THIS PERIOD. NW MIDLEVEL FLOW CONTINUES FOR THE REST OF THE WEEK...WITH SEVERAL SHORTWAVES EMBEDDED IN THE 5H FLOW. AVAILABLE LOW LEVEL MOISTURE NOT VERY ABUNDANT UNTIL SOUTH FLOW INCREASES AHEAD OF ANOTHER FRONT MOVING SOUTH OVER THE NORTHERN AND CENTRAL PLAINS ON SATURDAY. HAVE LEFT SATURDAY DRY SINCE MODELS SEEM TOO FAST IN BRINGING FRONTS SOUTHWARD AND MOISTURE WILL BE GREATLY LIMITED UNTIL LATE SATURDAY AT THE EARLIEST. .SGF... MO...NONE. KS...NONE. DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUL 6 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH SUNDAY... TEMPERATURES IN THE LOW TO MID 90S AND HIGH HUMIDITY VALUES WILL COMBINE TO PRODUCE HEAT INDEX VALUES OF AROUND 100 IN MOST AREAS TODAY. AREAS IN SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI WILL SEE HEAT INDEX VALUES IN THE 100 TO 105 RANGE. TEMPERATURES WILL BE SIMILAR ON SUNDAY WITH SLIGHTLY DECREASED HUMIDITY LEVELS EXPECTED OVER THE MISSOURI OZARKS. * EXTENDED OUTLOOK THROUGH SATURDAY... A COLD FRONT WILL DROP SOUTH INTO THE AREA ON TUESDAY AND WEDNESDAY...BRINGING A CHANCE FOR THUNDERSTORMS.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 PM CDT SAT JUL 6 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH SUNDAY... ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING...MAINLY EAST OF A LINE FROM WARSAW TO SPRINGFIELD TO BRANSON. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...HOWEVER ISOLATED DAMAGING DOWNBURST WINDS AND WILL BE POSSIBLE WITH SOME STORMS. TEMPERATURES IN THE LOW TO MID 90S AND HIGH HUMIDITY VALUES WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE UPPER 90S TO NEAR 100 DEGREES IN MOST AREAS THIS AFTERNOON. AREAS IN SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI WILL SEE HEAT INDEX VALUES IN THE 100 TO 105 RANGE. TEMPERATURES WILL BE SIMILAR ON SUNDAY WITH SLIGHTLY DECREASED HUMIDITY LEVELS EXPECTED OVER THE MISSOURI OZARKS. * EXTENDED OUTLOOK THROUGH SATURDAY... A COLD FRONT WILL DROP SOUTH INTO THE AREA ON TUESDAY AND WEDNESDAY...BRINGING A CHANCE FOR THUNDERSTORMS.
The Springfield radar (KSGF), 22 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306576.